Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

May 27, 2021Craighead County, Greene County, Arkansas

NWS Memphis, TN issued this special weather statement at May 27, 2021, 6:13 PM CDT for Craighead County, Greene County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2021, 6:13 PM CDT (23:13 UTC)
Expired
May 27, 2021, 6:45 PM CDT
In force
32 min
Issued by
NWS Memphis, TN

Counties Craighead County, AR, Greene County, AR

The radar

The Memphis radar (KNQA), 99 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 878 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
878 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

450 
WWUS84 KMEG 272313
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
613 PM CDT Thu May 27 2021
 
ARZ018-026-028-MOZ113-272345-
Greene AR-Craighead AR-Mississippi AR-Dunklin MO-
613 PM CDT Thu May 27 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 645 PM CDT
FOR...

Greene County in eastern Arkansas...
Eastern Craighead County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Southwestern Dunklin County in southeastern Missouri...

At 612 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending 
from near Cardwell to near Jonesboro. These gusty winds may occur 
well in advance of the thunderstorms, so be prepared for a rapid 
increase in northwest winds. Movement was east at 30 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Greene...eastern Craighead...northwestern Mississippi and
southwestern Dunklin Counties should monitor this storm closely.

LAT...LON 3603 9084 3623 9063 3612 9030 3600 9008
      3572 9055 3601 9084
TIME...MOT...LOC 2312Z 285DEG 28KT 3611 9031 3588 9069 

$$

MJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at May 27, 2:49 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, May 27, 2:49 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
249 PM CDT Thu May 27 2021

.DISCUSSION...

Convection continues to develop across Missouri ahead of a cold
front that stretches across Northern Missouri into Eastern Kansas.
The convection is firing up along an old outflow boundary. Some
additional showers and thunderstorms have developed out ahead of
the line. Expect this trend to continue with isolated/scattered
development occurring across Northeast Arkansas and the Missouri
Bootheel over the next couple of hours. Expect the main line of
convection that is developing across Southern Missouri along the
old outflow boundary to push into Northeast Arkansas by 6-7 PM
CDT. The line is moving into an area of 3000-4000 J/KG of CAPE
that is located over Eastern and Central Arkansas. As a result,
expect the line to begin intensifying over the next couple of
hours. Damaging winds will be the main threat from the storms.

The line will continue to push through the Mid-South over the
course of the rest of the evening into the overnight hours. The
line will likely weaken by the overnight hours. The remnants will
work the atmosphere over for Friday as the cold front moves into
the region except for portions of Northeast Mississippi.
Redevelopment may begin around noon time across areas along and
southeast of a Iuka to Tupelo to Calhoun City line. Some of these
storms may become severe, but the risk will only last a couple of
hours as convection will quickly push to the southeast. Otherwise,
a few lingering showers may occur behind the front. Temperatures
will be cooler behind the front with highs in the mid to upper
70s.

High pressure will begin to settle over the Ohio Valley by Friday
Night and will remain in place throughout the holiday weekend.
Expect beautiful conditions with cool temperatures and low
humidity. Temperatures may begin warming by late in the weekend
into Memorial Day as upper ridging begins to occur over the area.
Expect highs to range from the mid 60s to the mid 70s Saturday and
Sunday. Lows will be in the mid 40s to mid 50s.

An upper level low will begin to move into the Central and
Southern Plains by the middle of next week. Disturbances will
rotate around the upper low setting off showers and thunderstorms.
Models continue to disagree on timing, but Wednesday afternoon
through Thursday will likely be the best chances for rain.

KRM

&&

.AVIATION...

Convection approaching the I-44 corridor attm will impact the
Mid-South this evening into the overnight. VFR conds through
early evening then expect some sort of line to push into NE AR
around 27/23z and then push SE. Added a tempo for TSRA at KJBR.
Not sure on how the line will evolve during the evening so kept
VCTS at KMEM and KMKL for now. Additional convection is expect to
form across the area as a cold front drops south into the area so
kept VCTS going until 28/10z at KMEM. Convection will reach KTUP
around 28/09z though a few SHRAs/TSRAs are not out of the question
as the airmass destabilizes this afternoon. By 12z Friday, most
of the convection should have pushed to the east of the region, at
least for the time being. Expect some low clouds in the morning
with clearing around mid day. Some redevelopment is possible
across NE MS Friday afternoon as the slow moving cold front pushes
through.

AMD NOT SKED for TUP due to missing METAR

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, May 27, 12:10 PM CDT, 6 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
1210 PM CDT Thu May 27 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-281915-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
1210 PM CDT Thu May 27 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

Strong to severe storms are possible this evening into the
overnight hours as a cold front moves across the region. Damaging
winds will be the main threat from the storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Severe storms may redevelop along the cold front across Northeast
Mississippi Friday afternoon. Damaging winds will be the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

KRM

In the hours before

Special weather statement, May 27, 5:30 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Memphis TN
530 PM CDT Thu May 27 2021

ARZ009-272300-
Clay AR-
530 PM CDT Thu May 27 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT
FOR...

Western Clay County in eastern Arkansas...

At 529 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Biggers, or 11
miles northeast of Pocahontas, moving east at 40 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in western Clay County should monitor this storm closely.

LAT...LON 3650 9037 3626 9049 3627 9081 3629 9081
      3630 9079 3628 9078 3628 9075 3641 9075
      3641 9077 3642 9076 3643 9078 3643 9077
      3644 9078 3649 9077 3650 9078
TIME...MOT...LOC 2229Z 261DEG 35KT 3638 9081

MJ
Special weather statement, May 27, 5:44 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
544 PM CDT Thu May 27 2021

ARZ018-026-272315-
Greene AR-Craighead AR-
544 PM CDT Thu May 27 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 PM CDT
FOR...

Western Greene County in eastern Arkansas...
North central Craighead County in eastern Arkansas...

At 544 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Fontaine, or near
Hoxie, moving east at 25 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in western Greene and north central Craighead Counties should
monitor this storm closely.

LAT...LON 3593 9086 3596 9086 3598 9084 3599 9086
      3602 9084 3604 9084 3605 9083 3608 9082
      3611 9077 3613 9077 3615 9075 3615 9081
      3618 9081 3627 9063 3626 9056 3593 9061
      3590 9087 3592 9087
TIME...MOT...LOC 2244Z 254DEG 22KT 3599 9088

MJ
Special weather statement, May 27, 5:57 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Memphis TN
557 PM CDT Thu May 27 2021

ARZ009-018-MOZ113-272330-
Greene AR-Clay AR-Dunklin MO-
557 PM CDT Thu May 27 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...

Northeastern Greene County in eastern Arkansas...
Clay County in eastern Arkansas...
Eastern Dunklin County in southeastern Missouri...

At 557 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near McDougal to near Lafe. Movement was east at 40 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northeastern Greene...Clay and eastern Dunklin Counties
should monitor this storm closely.

LAT...LON 3663 8996 3660 8996 3655 8995 3652 8996
      3611 9029 3624 9066 3650 9041 3650 9022
      3655 9020 3655 9019 3657 9018 3662 9015
      3663 9015
TIME...MOT...LOC 2257Z 275DEG 33KT 3649 9037 3626 9055

MJ
Special weather statement, May 27, 6:09 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
609 PM CDT Thu May 27 2021

ARZ009-MOZ113-115-272330-
Clay AR-Pemiscot MO-Dunklin MO-
609 PM CDT Thu May 27 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...

Southeastern Clay County in eastern Arkansas...
Northern Pemiscot County in southeastern Missouri...
Southeastern Dunklin County in southeastern Missouri...

At 606 PM CDT...gusty northwest winds to around 40 mph were moving
across Dunklin and Pemiscot Counties. These winds are occurring with
an outflow boundary well ahead of a line of thunderstorms. These
storms will move through the area as well, but gusty winds will
arrive first. This may result in blowing dust and could damage
weakened trees.

People in southeastern Clay...northern Pemiscot and southeastern
Dunklin Counties should monitor this storm closely.

LAT...LON 3639 8997 3639 8975 3642 8974 3643 8973
      3640 8967 3641 8961 3637 8957 3600 9008
      3611 9029 3614 9024 3618 9022 3620 9020
      3620 9023 3650 8996
TIME...MOT...LOC 2306Z 291DEG 34KT 3647 8993 3615 9038

MJ
Special weather statement, May 27, 6:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
613 PM CDT Thu May 27 2021

ARZ018-026-028-MOZ113-272345-
Greene AR-Craighead AR-Mississippi AR-Dunklin MO-
613 PM CDT Thu May 27 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 645 PM CDT
FOR...

Greene County in eastern Arkansas...
Eastern Craighead County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Southwestern Dunklin County in southeastern Missouri...

At 612 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Cardwell to near Jonesboro. These gusty winds may occur
well in advance of the thunderstorms, so be prepared for a rapid
increase in northwest winds. Movement was east at 30 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Greene...eastern Craighead...northwestern Mississippi and
southwestern Dunklin Counties should monitor this storm closely.

LAT...LON 3603 9084 3623 9063 3612 9030 3600 9008
      3572 9055 3601 9084
TIME...MOT...LOC 2312Z 285DEG 28KT 3611 9031 3588 9069

MJ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:11 PM CDTDense Fog AdvisoryMEGAlcorn, Benton, Itawamba, Lee, Marshall, Pontotoc and 4 more12 hr
May 27, 6:32 PM CDTSpecial Weather StatementMEGLake28 min
May 27, 6:59 PM CDTSpecial Weather StatementMEGDyer, Lake, Obion31 min
May 27, 5:30 PM CDTSpecial Weather StatementMEGClay30 min
May 27, 5:44 PM CDTSpecial Weather StatementMEGGreene31 min
May 27, 5:57 PM CDTSpecial Weather StatementMEGClay33 min
May 27, 6:56 PM CDTSpecial Weather StatementMEGCraighead, Greene, Mississippi49 min
May 27, 6:09 PM CDTSpecial Weather StatementMEGDunklin21 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.